Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 7, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Mar 18, 2022, 9:10 PM EDT for Gadsden County, Leon County, Liberty County, Florida. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2022, 9:10 PM EDT (01:10 UTC)
- Expired
- Mar 19, 2022, 12:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gadsden County, FL, Leon County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 42 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 11:24 PM EDT | FLASH FLOOD | 3 Nne Juniper, FL | GADSDEN COUNTY EMERGENCY MANAGEMENT REPORTED WATER OVER TOLAR WHITE ROAD. |
| Mar 19, 12:11 AM EDT | FLASH FLOOD | 2 Ne Sycamore, FL | EMERGENCY MANAGER REPORTED FIRE DEPARTMENT OBSERVED WATER OVER THE ROAD AT PAUL SMITH ROAD AND FLAT CREEK ROAD. ROAD WAS CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 134 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
389
WGUS52 KTAE 190110
FFWTAE
FLC039-073-077-190415-
/O.NEW.KTAE.FF.W.0007.220319T0110Z-220319T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
910 PM EDT Fri Mar 18 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Gadsden County in Big Bend Florida...
Southwestern Leon County in Big Bend Florida...
Northeastern Liberty County in Big Bend Florida...
* Until 1215 AM EDT.
* At 910 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Quincy, Midway, Havana, Tallahassee, Greensboro, Gretna, Wetumpka,
Sawdust, Bloxham, Juniper, Lowry, Douglas City, Lake Talquin,
Hosford, Fort Braden, Santa Clara, Hardaway, Quincy Airport, Mount
Pleasant and Sycamore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3061 8492 3062 8491 3066 8489 3067 8440
3030 8446 3030 8471 3029 8473 3027 8473
3026 8492
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 7:54 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 18, 7:54 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
754 PM EDT Fri Mar 18 2022
.AVIATION...
[Through 00Z Sunday]
Regional radars show a solid swatch of slow-moving thunderstorm
activity from near ECP across TLH to VLD. The portion of this line
near TLH and VLD is moving little, so thunder will linger for the
rest of this evening. At ECP, the back edge is coming into view
just west of the terminal, so thunder should exit there by 02z.
Renewed thunder is possible along a line as we approach sunrise in
an area that will include TLH and VLD. This line will also be
slow-moving and could take much of the day to push off east. The
longevity will be most pronounced in the vicinity of VLD. For ABY,
DHN, and ECP, a shift to west-northwest winds is expected around
sunrise with low clouds dissipating quickly.
&&
.PREV DISCUSSION [423 PM EDT]...
.NEAR TERM [Through Saturday]...
Rain and thunderstorms have arrived to the CWA this afternoon,
with precipitation currently spread across our GA, AL, and FL
Panhandle counties. This will continue to slowly move eastward
across the region with showers and storms entering the Big Bend
later this evening. Behind this wave of precipitation comes the
slow moving cold front which is slated to spark up some showers
and thunderstorms during the overnight hours. Some of the guidance
suggests a tongue of CAPE coinciding with some shear which could
lead to strong to possibly severe storms. Current thinking is that
storms should generally stay east of the Panama City to Albany
line and for after midnight. The chance for precipitation will
continue through Saturday afternoon, mainly across SE GA and our
FL counties. Should severe weather develop tomorrow the primary
threats will be damaging wind and hail. Where it's not storming
tomorrow, expect dry conditions and partly cloudy skies.
.SHORT TERM [Saturday Night Through Sunday Night]...
Saturday night, some showers may linger across the Big Bend as the
cold front slowly exits the region. High pressure will then build
behind it allowing for dry conditions to return to the forecast.
Highs on Sunday look to be in the low to mid 70s under mainly
sunny skies. Cooler weather is then on tap for Sunday night, with
low temperatures falling into the 40s.
.LONG TERM [Monday Through Friday]...
By Monday, as the surface ridge
shifts eastward and the winds come around to the east and eventually
the southeast, we'll see dewpoints across the area gradually begin
to increase. A low pressure system will push across the Plains on Tuesday
with an associated cold front moving into the southeast Tuesday night.
This will bring the return of showers and thunderstorms to the region
midweek with the potential for another round of severe weather.
.MARINE...
No major chances to the forecast as we await the arrival of a
cold front. This will bring shower and thunderstorms to the Gulf
through tomorrow. Winds are forecast to hold at Small Craft
Advisory levels through this evening with perhaps a few hours of
near cautionary level winds for the overnight hours. Winds will
remain elevated for much of the week with Small Craft conditions
possible by early to mid week.
.FIRE WEATHER...
Wet weather is forecast for today as rain and thunderstorms roll across
the region. Precipitation has already been happening across SE AL and
portions of the western FL Panhandle and SW GA. Precipitation will
continue to move slowly this afternoon and early this evening. We may
briefly catch a break in precip for some of the overnight hours;
however, this would be short lived as there is the potential for storms
to redevelop and the continue into Saturday. The best chance for tstorm
activity tomorrow should be east of the Flint River. Winds will veer out
of the west on Saturday, then north of Sunday. Min RH values will also
bottom out in the low to mid 30s Sunday afternoon behind the cold
front.
.HYDROLOGY...
Thunderstorms and rain have brought flash flooding to portions of
SE AL this afternoon. This falls online with the WPC Marginal
Risk (at least 5% chance of flash flooding) over our CWA. The
threat for flash flooding will likely continue for the next
several hours, especially over SE AL and the FL Panhandle. After
that, the precipitation threat may wind down for this event. The
good news is that tomorrow rain rates look substantially less. SE
AL may get around 0.10", SW GA around 0.05 to 0.50", and around
0.10 to 0.50" for northern FL. After that, the next chance for
rain arrives by midweek.
The only river that remains in minor flood stage is the
Fenholloway River at Foley. This is expected t recede over the
next few days. Otherwise, no riverine flooding is currently
expected over the next 7 days.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 64 75 48 73 46 / 50 60 30 0 0
Panama City 61 70 49 71 50 / 50 50 20 0 0
Dothan 58 71 44 70 44 / 30 10 0 0 0
Albany 64 74 46 72 44 / 40 30 10 0 0
Valdosta 65 76 49 71 45 / 30 70 30 0 0
Cross City 66 78 53 74 47 / 20 40 50 10 0
Apalachicola 64 71 50 70 52 / 50 60 40 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 10 PM CDT this evening for Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM-Waters from Apalachicola to Mexico Beach FL from
20 to 60 NM-Waters from Mexico Beach to Okaloosa Walton
County Line FL from 20 to 60 NM.
&&
NEAR TERM...KR
SHORT TERM...KR
LONG TERM...KR
AVIATION...Haner
MARINE...KR
FIRE WEATHER...KR
HYDROLOGY...KRIn the hours before
Local storm report, Mar 18, 8:09 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
809 PM EDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM MARINE TSTM WIND 1 E SAINT ANDREWS STATE 30.13N 85.72W
03/18/2022 M39 MPH GMZ750 FL MESONET
MESONET STATION XSTA ST. ANDREW BAY.
&&Local storm report, Mar 18, 8:23 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
823 PM EDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND DMG 2 W PANAMA CITY 30.18N 85.70W
03/18/2022 BAY FL 911 CALL CENTER
ROOFS OF TWO HOMES DAMAGED AT 1812 AND 1815
FOSTER AVENUE.
0720 PM TSTM WND DMG 2 WNW PANAMA CITY 30.18N 85.69W
03/18/2022 BAY FL 911 CALL CENTER
ONE HOME HAD A COLLAPSED ROOF AT 1912 CLAY
AVENUE. THERE WERE ALSO POWER LINES DOWN IN
THE AREA. POSSIBLE TORNADO.
&&Local storm report, Mar 18, 8:25 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
825 PM EDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FLASH FLOOD 1 SE NETTLE RIDGE 30.47N 85.04W
03/18/2022 CALHOUN FL LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED THE POND NEAR FL
69, NORTH OF BLOUNTSTOWN, HAS FLOODED ONTO
THE ROAD.
&&
KOLocal storm report, Mar 18, 8:27 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
827 PM EDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 2 WNW PANAMA CITY 30.18N 85.69W
03/18/2022 BAY FL FIRE DEPT/RESCUE
FD TWEETED DAMAGE REPORT ON FRANKFURT AVENUE
BETWEEN 17TH AND 23RD STREET. POSSIBLE
TORNADO.
&&Local storm report, Mar 18, 8:37 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
837 PM EDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TORNADO 1 SSE PANAMA CITY 30.16N 85.66W
03/18/2022 BAY FL EMERGENCY MNGR
MULTIPLE REPORTS OF STRUCTURAL DAMAGE AND
TREES AND POWER LINES DOWN ACROSS THE CITY.
SEVERAL VIDEOS OF A TORNADO POSTED TO
TWITTER.
&&Local storm report, Mar 18, 8:59 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
859 PM EDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 3 WSW COTTONDALE AIRPOR 30.76N 85.42W
03/18/2022 JACKSON FL 911 CALL CENTER
TREES DOWN ON MELVIN ROAD.
0700 PM FLASH FLOOD 2 NW MARIANNA 30.79N 85.26W
03/18/2022 JACKSON FL 911 CALL CENTER
VALLEY VIEW ROAD OFF OF HIGHWAY 73 WAS
FLOODED.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:26 PM EDT | Flash Flood Warning | TAE | Bay, Calhoun, Liberty | 3 hr |
| Mar 18, 11:56 PM EDT | Marine Dense Fog Advisory | TAE | 14 hr | |
| Mar 19, 12:13 AM EDT | Areal Flood Advisory | TAE | Gadsden, Leon, Liberty | 3 hr |
| Mar 19, 12:27 AM EDT | Areal Flood Advisory | TAE | Bay, Calhoun, Liberty | 4 hr |
| Mar 19, 1:10 AM EDT | Special Marine Warning | TAE | 65 min | |
| Mar 19, 3:35 AM EDT | Special Marine Warning | TAE | 115 min | |
| Mar 19, 4:47 AM EDT | Special Weather Statement | TAE | Gadsden | 43 min |
| Mar 19, 5:01 AM EDT | Special Weather Statement | TAE | Calhoun | 29 min |
| Mar 19, 5:13 AM EDT | Areal Flood Advisory | TAE | Bay, Calhoun, Gadsden, Gulf, Liberty | 3 hr |
| Mar 19, 5:24 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Mar 19, 5:44 AM EDT | Flash Flood Warning | TAE | Calhoun, Gadsden, Liberty | 3 hr |
| Mar 19, 5:47 AM EDT | Severe Thunderstorm Warning | TAE | Gulf | 43 min |
| Mar 19, 6:27 AM EDT | Special Weather Statement | TAE | Liberty | 33 min |
| Mar 19, 7:19 AM EDT | Special Marine Warning | TAE | 96 min | |
| Mar 19, 8:52 AM EDT | Areal Flood Advisory | TAE | Bay, Calhoun, Gadsden, Gulf, Jackson, Liberty | 3 hr |
| Mar 19, 9:01 AM EDT | Special Marine Warning | TAE | 89 min | |
| Mar 19, 9:27 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Mar 19, 9:40 AM EDT | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 21 days |
| Mar 19, 10:02 AM EDT | Special Weather Statement | TAE | Gulf | 28 min |
| Mar 19, 10:32 AM EDT | Special Marine Warning | TAE | 58 min | |
| Mar 19, 10:57 AM EDT | Special Weather Statement | TAE | Bay, Calhoun | 48 min |
| Mar 19, 11:19 AM EDT | River Flood Warning | TAE | Leon, Liberty, Wakulla | 58 hr |
| Mar 19, 5:19 PM EDT | Special Weather Statement | TAE | Jefferson, Madison | 56 min |
| Mar 19, 6:54 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Mar 19, 7:00 PM EDT | Special Weather Statement | TAE | Leon | 30 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.